MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC NONE; CAMERA INSTRUMENT SHEATH

INTUITIVE SURGICAL, INC NONE; CAMERA INSTRUMENT SHEATH
Model Number 430020-12
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) has issued a return material authorization (rma) to have the intuitive device returned.However, isi has not received the camera instrument sheath involved with the alleged issue to perform failure analysis.Additional information is being gathered to determine the contribution of the device to the customer reported issue.
 
Event or Problem Description
It was reported that prior to the start of a da vinci-assisted surgical procedure, the customer found that single-port (sp) camera sheath had a hole.Upon removing the sheath, the connection part crumbled and detached.The customer used a backup sheath to continue with the planned procedure.The procedure was completed with no reported injury.Intuitive surgical, inc.(isi) followed up with the nurse and obtained the following additional information: ports were not placed when the issue was identified.There was no fragment falling inside the patient.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive a da vinci product to perform failure analysis.The sheath was analyzed and found to have a tear at the proximal end.The tear measures approximately 0.60mm x 0.72mm.There was no material missing.The sheath was found to have a dislodged clip at the proximal end.The dislodged clip was returned with the sheath.The sheath will be transferred to engineering for further review.The complaint was confirmed by failure analysis.The probable root cause is attributed to either sheath installation issues or damage during use.Tearing can be caused if the endoscope is not completely straight when installing the sheath.
 
Event or Problem Description
Refer to h11 for follow-up information.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) failure analysis partially confirmed initial findings.The sheath was inspected, and no tearing was observed.The defect appears to be an acceptable black dot.No damage was found on the sheath itself, and no tears or holes were found after a visual inspection.The sheath was found to have its proximal end disassembled, and the clip base, inner clip support, and sheath were all separated.No components were found to be broken, and no parts were missing.From inspecting the inner clip support component, there are two divots that are imparted onto the component during the ultrasonic welding step carried out during manufacturing.When comparing the divots/holes on this component, one side appears to have a shallower divot which could be due to an issue during the welding process.An in-house endoscope sheath was tested and the disassembly observed with the sheath could not be replicated when pulling at the in-house sheath.The root cause for the disassembly of the sheath appears to be due to manufacturing.

Brand Name
NONE
Common Device Name
CAMERA INSTRUMENT SHEATH
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22058282
Report Number2955842-2025-21049
Device Sequence Number8478608
Product Code NAY
UDI-Device Identifier10886874114350
UDI-Public(01)10886874114350(17)261231(10)K10241205
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K182371
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number430020-12
Device Catalogue Number430020
Device Lot NumberK10241205
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/01/2025
Supplement Date Received by Manufacturer05/29/2025
07/02/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date06/10/2025
07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Patient SexUnknown